Alert archive / Kansas / Frost Advisories in 2021
Frost Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 13, 2021, 3:00 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It took effect at Oct 14, 2021, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 3:00 AM MDT (09:00 UTC)
- In effect from
- Oct 14, 2021, 12:00 AM MDT
- Expired
- Oct 14, 2021, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 52 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS73 KGLD 130900 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 300 AM MDT Wed Oct 13 2021 COZ090-091-KSZ001>004-013>016-NEZ079>081-131800- /O.NEW.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 300 AM MDT Wed Oct 13 2021 /400 AM CDT Wed Oct 13 2021/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of northwest Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
5 follow-up statements
193 WWUS73 KGLD 131736 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1136 AM MDT Wed Oct 13 2021 COZ090-091-KSZ001>004-013>016-NEZ079>081-140400- /O.CON.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1136 AM MDT Wed Oct 13 2021 /1236 PM CDT Wed Oct 13 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of northwest Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
119 WWUS73 KGLD 132232 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 432 PM MDT Wed Oct 13 2021 COZ092-140400- /O.EXA.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/ Cheyenne- Including the cities of Arapahoe and Cheyenne Wells 432 PM MDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY... * WHAT...Temperatures could drop to around 32 degrees resulting in frost formation. * WHERE...Cheyenne County. * WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ090-091-KSZ001>004-013>016-NEZ079>081-140400- /O.CON.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 432 PM MDT Wed Oct 13 2021 /532 PM CDT Wed Oct 13 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY... * WHAT...Temperatures could drop to around 32 degrees resulting in frost formation. * WHERE...Portions of northwest Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
535 WWUS73 KGLD 140229 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 829 PM MDT Wed Oct 13 2021 COZ090>092-KSZ001>004-013>016-NEZ079>081-141500- /O.CON.KGLD.FR.Y.0001.211014T0600Z-211014T1500Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 829 PM MDT Wed Oct 13 2021 /929 PM CDT Wed Oct 13 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ THURSDAY... * WHAT...Temperatures could drop to around 32 degrees resulting in frost formation. * WHERE...Portions of northwest Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
431 WWUS73 KGLD 140922 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 322 AM MDT Thu Oct 14 2021 COZ090>092-KSZ001-013-NEZ079-141730- /O.NEW.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/ /O.CON.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/ Yuma-Kit Carson-Cheyenne-Sherman-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, and Benkelman 322 AM MDT Thu Oct 14 2021 /422 AM CDT Thu Oct 14 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ FRIDAY... * WHAT...For the first Frost Advisory, temperatures as low as 30 will result in frost formation. For the second Frost Advisory, temperatures as low as 30 will result in frost formation. * WHERE...In Kansas, Cheyenne and Sherman Counties. In Colorado, Yuma, Kit Carson and Cheyenne Counties. In Nebraska, Dundy County. * WHEN...For the first Frost Advisory, until 9 AM MDT /10 AM CDT/ this morning. For the second Frost Advisory, from midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ027-141730- /O.NEW.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/ Wallace- Including the city of Sharon Springs 322 AM MDT Thu Oct 14 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Wallace County. * WHEN...From midnight tonight to 9 AM MDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ002>004-014>016-NEZ080-081-141500- /O.CON.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Hitchcock- Red Willow- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 422 AM CDT Thu Oct 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures could drop to around 32 degrees resulting in frost formation. * WHERE...Portions of northwest Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
466 WWUS73 KGLD 141503 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 903 AM MDT Thu Oct 14 2021 COZ090>092-KSZ001-013-NEZ079-142315- /O.EXP.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/ /O.CON.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/ Yuma-Kit Carson-Cheyenne-Sherman-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, and Benkelman 903 AM MDT Thu Oct 14 2021 /1003 AM CDT Thu Oct 14 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ FRIDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT /10 AM CDT/ THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...In Kansas, Sherman and Cheyenne Counties. In Nebraska, Dundy County. In Colorado, Cheyenne, Kit Carson and Yuma Counties. * WHEN...From midnight MDT /1 AM CDT/ tonight to 9 AM MDT /10 AM CDT/ Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ002>004-014>016-NEZ080-081-141615- /O.EXP.KGLD.FR.Y.0001.000000T0000Z-211014T1500Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Hitchcock- Red Willow- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1003 AM CDT Thu Oct 14 2021 ...FROST ADVISORY EXPIRED AT 10 AM CDT THIS MORNING... Temperatures have begun to increase this morning above 36 degrees, allowing the expiration of the Frost Advisory to occur. $$ KSZ027-142315- /O.CON.KGLD.FR.Y.0002.211015T0600Z-211015T1500Z/ Wallace- Including the city of Sharon Springs 903 AM MDT Thu Oct 14 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Wallace County. * WHEN...From midnight tonight to 9 AM MDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kauffman
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:58 AM MDT, 2 minutes earlier.
Area forecast discussion, Oct 13, 2:58 AM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
258 AM MDT Wed Oct 13 2021
.UPDATE...
Issued at 1005 PM MDT Tue Oct 12 2021
The tornado watch that was in effect has expired. Showers and
thunderstorms will continue for another few hours, mainly east of
Highway 83. Brief periods of heavy rainfall and gusty winds are
the primary hazards. Frost will be possible toward sunrise across
parts of far eastern Colorado as temperatures drop toward 30
degrees with a light northwest wind.
UPDATE Issued at 847 PM MDT Tue Oct 12 2021
Have removed all counties along Highway 25 from the Tornado Watch
based on current radar trends. East of there, the Watch remains
for another couple hours.
&&
.SHORT TERM...(This evening through Wednesday night)
Issued at 245 PM MDT Tue Oct 12 2021
500mb RAP analysis and satellite imagery showed a low centered over
eastern Utah and western Colorado, placing the High Plains under
southwest flow out ahead. This system is causing quite the variety
of weather today. South to southeast winds have been sustained at
approximately 25 to 45 mph, with gusts up to 60 mph observed so far.
These winds have produced patchy blowing dust this afternoon,
producing some slight reductions in visibility across portions of
the region. At 2 PM MT, temperatures ranged in the mid 60s to mid
70s. Some cumulus clouds and showers had developed in northeastern
Colorado.
A severe weather event is expected to occur this afternoon and
evening. Isolated thunderstorms will form in the vicinity of the
Colorado border in the next couple of hours. Activity will then
gradually shift to the east, increasing in coverage and intensity
through the evening.
Storm mode will play a large role in hazards through the event.
Initially, when storms are discrete, (while damaging winds will be
possible) large hail and tornadoes will be the main threats. Low
level parameters as well as hodograph profiles and 0-1km helicity
suggest that the timeframe that is most favorable for tornadoes is
generally from sunset to a few hours afterwards. The area of most
concern is east of the Colorado border, particularly south of
Interstate 70. The threat of tornadoes is made even more dangerous
by a potential for long-track tornadoes occurring at nighttime when
they are more difficult to see.
As a frontal boundary pushes eastward, discrete storms will evolve
into a line of thunderstorms in the late evening. As this occurs,
hazards will transition to predominantly a wind threat. Storms are
anticipated to move rather quickly, minimizing the concern for flash
flooding. Severe thunderstorm activity should exit to the east
around midnight; however, some showers/non-severe storms may linger
in the eastern zones overnight.
Quiet weather is expected to return tonight behind the severe
threat, with low temperatures falling into the upper 20s to low 40s
(from west to east). Patchy frost will be possible in eastern
Colorado early Wednesday morning.
On Wednesday, our system tracks north of the region, leaving behind
dry weather. Breezy northwest winds are forecast north of Interstate
70 on the backside of the low through the morning and into the
afternoon hours as temperatures climb into the low to mid 60s.
Relative humidities may fall as low as 18 percent in eastern
Colorado in the afternoon; fortunately, the lowest values do not
seem to be collocated with the higher wind gusts at this time.
Southwest flow resumes aloft Wednesday night, with lows in the 30s.
Overall, quiet weather is expected. Clear skies and light winds do
allow for a potential of patchy frost north of Interstate 70.
.LONG TERM...(Saturday through Wednesday)
Issued at 257 AM MDT Wed Oct 13 2021
The extended forecast begins with northwest flow aloft over the Tri-
State area and a ridge building over the western CONUS. Dry
conditions are expected throughout the forecast period as the ridge
moves in over the Central High Plains. Through the day Saturday,
the ridge shifts east, coming over the Tri-State area. A gradual
warming trend begins Saturday with afternoon high temperatures
ranging from the mid-60s to low 70s. Lows will be primarily in the
30s.
Northwest flow persists over the region on Sunday with surface lee
trough developing over hte western extent of the CWA. For the time
being, conditions are expected to remain dry. Highs return to above
normal, ranging from the low to mid-70s. Monday morning lows have
come up a few degrees, now expected to range from the mid-30s to mid-
40s. The warm temperatures continue into Monday as the ridge works
its way eastward.
The pattern changes on Tuesday with some uncertainty on what impact
this will have to the area. A closed upper low is expected to move
across the northern half of the CONUS on Tuesday, however, there is
considerable disagreement on path and timing. The GFS has an
aggressive northerly track, keeping the low over the Dakotas and
moisture out of the Central High Plains. The ECMWF on the other
hand, brings the low further south, through the Bighorns and the
Colorado Rockies before hooking right, across the Goodland CWA. This
solution does bring a chance of precipitation to the forecast. The
timing is also several hours slower than that of the GFS. For now,
the forecast remains dry with a wary eye keeping watch on this
system.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1130 PM MDT Tue Oct 12 2021
KGLD...VFR conditions are expected through the period. A southwest
wind near 10kts at taf issuance will veer to the west then west-
northwest through sunrise with speeds approaching 13kts with some
higher gusts. For the afternoon hours the gusty winds continue
then dissipate while backing to the southeast at speeds under
10kts. For Wednesday evening winds back to the east or northeast
at speeds under 10kts.
KMCK...sub VFR cigs are possible from taf issuance through about
09z with winds becoming southwesterly at speeds approaching 12kts.
For the daylight hours west winds gusting up to 35kts are
expected. For the evening hours northwest winds under 10kts are
expected.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Frost Advisory from midnight MDT /1 AM CDT/ tonight to 9 AM MDT
/10 AM CDT/ Thursday for KSZ001>004-013>016.
CO...Frost Advisory from midnight tonight to 9 AM MDT Thursday for
COZ090-091.
NE...Frost Advisory from midnight MDT /1 AM CDT/ tonight to 9 AM MDT
/10 AM CDT/ Thursday for NEZ079>081.
&&
UPDATE...99
SHORT TERM...JBH
LONG TERM...AW
AVIATION...99Hazardous weather outlook, Oct 12, 10:05 PM MDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1005 PM MDT Tue Oct 12 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1005 PM MDT Tue Oct 12 2021 /1105 PM CDT Tue Oct 12 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Frost is possible around sunrise Wednesday morning across parts of far eastern Colorado. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Elevated fire weather conditions are expected along and west of the Colorado Kansas border Wednesday afternoon. Areas of frost are possible Wednesday night along and north of Interstate 70. Elevated to near critical fire weather conditions return Saturday afternoon, Sunday afternoon and Monday afternoon, generally along and west of Highway 27. Freezing and sub freezing temperatures are expected across nearly the entire Tri-State area Friday night through Saturday morning and again Saturday night through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Oct 12, 9:26 PM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
926 PM MDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 3 W CAMPUS 39.12N 100.79W
10/12/2021 GOVE KS EMERGENCY MNGR
EM RELAYED THAT A 1/2 MILE OF POWER POLES
GOT TAKEN OUT DUE TO STRAIGHT LINE WINDS
RESULTING IN POWERLESS FOR THE CITY OF
OAKLEY.
&&
TTSpecial weather statement, Oct 12, 9:30 PM MDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Goodland KS
1030 PM CDT Tue Oct 12 2021
KSZ004-016-130400-
Norton KS-Graham KS-
1030 PM CDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of Norton and Graham
Counties through 1100 PM CDT...
At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norton to near Hill City. Movement was
northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Norton around 1035 PM CDT.
Almena around 1040 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Kansas.
&&
LAT...LON 3913 9994 4000 10003 4000 9962 3913 9961
TIME...MOT...LOC 0330Z 230DEG 41KT 3985 9986 3938 9981
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
024Local storm report, Oct 12, 9:40 PM MDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT TUE OCT 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST 1 E HILL CITY 39.37N 99.83W
10/12/2021 M53 MPH GRAHAM KS ASOS
ASOS STATION KHLC HILL CITY.
&&
TTLocal storm report, Oct 13, 1:17 AM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
117 AM MDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 SSW GRINNELL 39.06N 100.66W
10/12/2021 GOVE KS TRAINED SPOTTER
DELAYED REPORT VIA SOCIAL MEDIA OF A LARGE,
DEAD TREE (TRUNK DIAMETER UNKNOWN) WITH
ROTTED ROOTS WAS BLOWN DOWN. TREE WAS
ESTIMATED TO BE APPROXIMATELY 30 TO 40 FEET
TALL. TIME ESTIMATED BASED ON RADAR AND
SPOTTER ESTIMATE.
&&Local storm report, Oct 13, 2:43 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
243 AM MDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND GST 1 E MCCOOK 40.21N 100.59W
10/12/2021 M52 MPH RED WILLOW NE ASOS
PEAK GUST DURING THE PAST HOUR.
0653 PM NON-TSTM WND GST 2 E MCCOOK 40.20N 100.58W
10/12/2021 M51 MPH RED WILLOW NE ASOS
ASOS STATION KMCK MCCOOK AIRPORT.
0656 PM HAIL 14 NNE SELKIRK 38.66N 101.48W
10/12/2021 M0.25 INCH WICHITA KS TRAINED SPOTTER
PEA SIZE HAIL AND 51 MPH WIND GUST.
0600 PM HAIL WESKAN 38.86N 101.96W
10/12/2021 M1.00 INCH WALLACE KS 911 CALL CENTER
REPORT OF QUARTERS FROM DISPATCH TIME
ESTIMATED FROM RADAR.
0628 PM HAIL 8 S SHARON SPRINGS 38.78N 101.74W
10/12/2021 E1.00 INCH WALLACE KS TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED.
0630 PM TORNADO SHARON SPRINGS 38.89N 101.75W
10/12/2021 WALLACE KS 911 CALL CENTER
CORRECTS PREVIOUS TORNADO REPORT FROM SHARON
SPRINGS. DISPATCH REPORT OF TORNADO HITTING
GOLF COURSE ON SOUTH SIDE OF SHARON SPRINGS.
POWERLINES WERE REPORTED DOWN.
1155 AM NON-TSTM WND GST 3 N COLBY 39.43N 101.05W
10/12/2021 M51 MPH THOMAS KS AWOS
SUSTAINED AT 35 MPH.
1053 AM HIGH SUST WINDS 1 NNE GOODLAND 39.37N 101.70W
10/12/2021 M43 MPH SHERMAN KS ASOS
ASOS STATION KGLD GOODLAND. VISIBILITY 8SM
DUE TO BLOWING DUST.
1104 AM NON-TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
10/12/2021 M60 MPH SHERMAN KS ASOS
ASOS STATION KGLD GOODLAND. G52 KTS.
VISIBILITY 8SM DUE TO BLOWING DUST.
0115 PM NON-TSTM WND GST 16 NNW RULETON 39.56N 101.96W
10/12/2021 M50 MPH SHERMAN KS CO-OP OBSERVER
SUSTAINED AT 37 MPH.
0517 PM HAIL 1 NNE GOODLAND 39.36N 101.70W
10/12/2021 M0.25 INCH SHERMAN KS TRAINED SPOTTER
0532 PM TSTM WND DMG GOODLAND 39.35N 101.71W
10/12/2021 SHERMAN KS 911 CALL CENTER
DISPATCH REPORT OF CAR WINDOW KNOCKED OUT OF
CUSTOMERS CAR AT WALMART AND A SMALL TREE
UPROOTED. POSSIBLE TORNADO. TIME ESTIMATED
VIA RADAR.
0617 PM NON-TSTM WND GST 9 WSW WINONA 39.00N 101.39W
10/12/2021 M51 MPH LOGAN KS MESONET
MESONET STATION UP840 9.0 W WINONA (UPR).
0927 PM TSTM WND GST 1 E HILL CITY 39.37N 99.83W
10/12/2021 M53 MPH GRAHAM KS ASOS
ASOS STATION KHLC HILL CITY.
0800 PM TSTM WND DMG 3 ESE OAKLEY 39.12N 100.80W
10/12/2021 GOVE KS LAW ENFORCEMENT
TWITTER REPORT OF SEMI BLOWN OVER CLOSING
I70 EAST. TIME BASED ON RADAR ESTIMATE.
0800 PM TSTM WND DMG 3 W CAMPUS 39.12N 100.79W
10/12/2021 GOVE KS EMERGENCY MNGR
EM RELAYED THAT A 1/2 MILE OF POWER POLES
GOT TAKEN OUT DUE TO STRAIGHT LINE WINDS
RESULTING IN POWERLESS FOR THE CITY OF
OAKLEY.
0815 PM TSTM WND DMG 4 SSW GRINNELL 39.06N 100.66W
10/12/2021 GOVE KS TRAINED SPOTTER
DELAYED REPORT VIA SOCIAL MEDIA OF A LARGE,
DEAD TREE (TRUNK DIAMETER UNKNOWN) WITH
ROTTED ROOTS WAS BLOWN DOWN. TREE WAS
ESTIMATED TO BE APPROXIMATELY 30 TO 40 FEET
TALL. TIME ESTIMATED BASED ON RADAR AND
SPOTTER ESTIMATE.
0613 PM HAIL 4 SW BONNY RESERVOIR 39.57N 102.22W
10/12/2021 E0.25 INCH YUMA CO PUBLIC
1155 AM NON-TSTM WND GST 4 S BURLINGTON 39.24N 102.28W
10/12/2021 M51 MPH KIT CARSON CO ASOS
PEAK WIND GUST ON HOURLY.
1229 PM NON-TSTM WND GST VONA 39.30N 102.74W
10/12/2021 M62 MPH KIT CARSON CO MESONET
WUNDERGROUND STATION KCOVONA4 REPORTS 61.5
MPH WIND GUST.
0605 PM HAIL BURLINGTON 39.31N 102.27W
10/12/2021 E0.25 INCH KIT CARSON CO PUBLIC
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 6:01 PM MDT | Special Weather Statement | GLD | Cheyenne | 29 min |
| Oct 12, 6:16 PM MDT | Special Weather Statement | GLD | Greeley | 29 min |
| Oct 12, 6:18 PM MDT | Special Weather Statement | GLD | Wallace | 27 min |
| Oct 12, 6:28 PM MDT | Tornado Warning | GLD | Wallace | 15 min |
| Oct 12, 6:29 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 39 min |
| Oct 12, 6:58 PM MDT | Tornado Warning | GLD | Logan, Wallace, Wichita | 21 min |
| Oct 12, 7:14 PM MDT | Special Weather Statement | GLD | Wichita | 31 min |
| Oct 12, 8:01 PM MDT | Tornado Warning | GLD | Gove, Logan, Sheridan, Thomas | 34 min |
| Oct 12, 8:19 PM MDT | Tornado Warning | GLD | Sheridan, Thomas | 23 min |
| Oct 12, 9:30 PM MDT | Special Weather Statement | GLD | Graham, Norton | 30 min |
Nearby
Frost Advisories in Kansas, 2021Frost Advisories in Nebraska, 2021Frost Advisories in Colorado, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.